Alert archive / Michigan / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Grand Rapids, MI

July 7, 20254 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jul 7, 2025, 3:55 AM EDT for 4 counties in Michigan. It took effect at Jul 7, 2025, 4:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 3:55 AM EDT (07:55 UTC)
In effect from
Jul 7, 2025, 4:00 PM EDT
Expired
Jul 7, 2025, 9:47 PM EDT
In force
6 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Muskegon County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 52 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.9 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WHUS43 KGRR 070755
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
355 AM EDT Mon Jul 7 2025

MIZ050-056-064-071-072000-
/O.NEW.KGRR.BH.S.0008.250707T2000Z-250708T0200Z/
Muskegon-Ottawa-Allegan-Van Buren-
355 AM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH
THIS EVENING...

* WHAT...High wave action, strong currents, and dangerous swimming
  conditions expected.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...From mid afternoon through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can batter and exhaust swimmers trying to swim
  back to land.

* ADDITIONAL DETAILS...The swim risk is likely to increase later
  in the day as winds strengthen and waves build toward 3 to 5
  feet. Winds will be from the northwest late in the day. Some of
  the beaches with a relatively higher swim risk today include 
  Muskegon State Park, Holland State Park, and South Haven North 
  Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
4 follow-up statements
211 
WHUS43 KGRR 071504
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1104 AM EDT Mon Jul 7 2025

MIZ050-056-064-071-072315-
/O.CON.KGRR.BH.S.0008.250707T2000Z-250708T0200Z/
Muskegon-Ottawa-Allegan-Van Buren-
1104 AM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...From mid afternoon through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...beaches on the north side of piers and
  breakwaters will be most vulnerable to dangerous currents.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
459 
WHUS43 KGRR 071944
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
344 PM EDT Mon Jul 7 2025

MIZ050-056-064-071-080200-
/O.CON.KGRR.BH.S.0008.250707T2000Z-250708T0200Z/
Muskegon-Ottawa-Allegan-Van Buren-
344 PM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
582 
WHUS43 KGRR 071959
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
359 PM EDT Mon Jul 7 2025

MIZ050-056-064-071-080200-
/O.CON.KGRR.BH.S.0008.250707T2000Z-250708T0200Z/
Muskegon-Ottawa-Allegan-Van Buren-
359 PM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
564 
WHUS43 KGRR 080147
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
947 PM EDT Mon Jul 7 2025

MIZ050-056-064-071-080300-
/O.CAN.KGRR.BH.S.0008.000000T0000Z-250708T0200Z/
Muskegon-Ottawa-Allegan-Van Buren-
947 PM EDT Mon Jul 7 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Conditions have fallen below Beach Hazards Statement criteria and
therefore it has been cancelled.

$$

DUKE

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 7, 1:57 AM EDT, 1 hour 58 minutes earlier. Its key messages:

  • Showers and thunderstorms ahead and along a cold front through tonight with a low chance of severe weather into this evening
  • Next chance for rain is Wednesday
Area forecast discussion, Jul 7, 1:57 AM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
157 AM EDT Mon Jul 7 2025

.KEY MESSAGES...

- Showers and thunderstorms ahead and along a cold front through
  tonight with a low chance of severe weather into this evening

- Next chance for rain is Wednesday

&&

.DISCUSSION...
Issued at 247 PM EDT Sun Jul 6 2025

- Showers and thunderstorms ahead and along a cold front through
  tonight with a low chance of severe weather into this evening

Instability and shear remain marginal this afternoon and storms
have not shown much in terms of organization yet, but continued
sfc heating across the SE zones will increase chances for some
heftier updrafts there through the early evening. Main threat
will be strong downdrafts associated with descending precip cores
in pulse storms, although these will be isolated if they occur.

Severe threat diminishes after sunset with some showers persisting
along the slow moving front overnight into Monday morning across
the southeast forecast area.

- Next chance for rain is Wednesday

Sfc high builds in for Tuesday into early Wednesday then weak
moisture return sets up ahead of a shortwave trough and cold front
with another chance for scattered convection Wednesday, primarily
from late morning through afternoon. Once again, deep layer shear
and instability are marginal, but isolated pulse storm downbursts
are possible.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 157 AM EDT Mon Jul 7 2025

Ceilings IFR variable to MVFR and drops in vis below 5SM with mist
and light rain will persist until gradual improvement occurs
between 12 and 18Z. After that, VFR is likely, though scattered
cumulus with bases above 3,000 feet may persist through the
afternoon. Winds will be generally be from the north at less than
10 knots.

&&

.MARINE...
Issued at 247 PM EDT Sun Jul 6 2025

Cold front moving down the coast this afternoon with north winds
gusting around 20 knots at Ludington. Waves appear to be mainly in
the 2 to 3 foot range and winds are below 20 knots this afternoon
but we will keep the Beach Hazards Statement and Small Craft
advisory going since there is still the possibility of 4 foot
waves and gusts to 25 knots this evening.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

DISCUSSION...Ostuno
AVIATION...CAS
MARINE...Ostuno
Hazardous weather outlook, Jul 6, 4:40 AM EDT, 23 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
440 AM EDT Sun Jul 6 2025

MIZ037>040-043>046-050>052-056>059-064>067-071>074-070845-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
440 AM EDT Sun Jul 6 2025

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Scattered thunderstorms today may produce local 40 to 60 mph wind
gusts in southern and mid Michigan this afternoon. Heavy downpours
are also expected and could produce 1 to 3 inch rain totals in
several areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms popping up occasionally mid to
late this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible today in southern and mid
Michigan.

LMZ844>849-070845-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
440 AM EDT Sun Jul 6 2025

This hazardous weather outlook is for the nearshore waters from
St Joseph to Manistee.

.DAY ONE...Today and Tonight

Occasional wind gusts to 25 knots and waves 2 to 5 feet will pose
a moderate to high swim risk at a number of Lake Michigan beaches
between Holland and Manistee, and also a hazard for small craft,
through this evening. An isolated thunderstorm may also develop
over Lake Michigan.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A moderate swim risk is possible for beaches between Holland and
St Joseph on Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:51 AM EDTSmall Craft AdvisoryGRR18 hr

Nearby

Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.